Fast pulse known as ventricular tachycardia (VT) originates in the lower heart chambers

Photo of author

By nclexnursing

A fast pulse known as ventricular tachycardia (VT) originates in the lower heart chambers (ventricles). VT is characterized by a pulse rate of more than 100 beats per minute and at least three consecutive irregular heartbeats.

The disorder can appear as a heart attack’s early or late complication. It could also happen to those who have:

Cardiomyopathy
Heart attack
Cardiac surgery
Myocarditis
Heart valve disease

VT can happen even in healthy individuals. Days, months, or even years after a heart attack, the muscle of the ventricles may develop scar tissue. Ventricular tachycardia may result from this.

VT may also result from:

Antiarrhythmic medications (used to treat an abnormal heart rhythm)
Blood chemistry changes (such as a low potassium level)
Variations in pH (acid-base)
Insufficient oxygen

Torsade de pointes is a particular variation of VT. It frequently results from congenital heart disease or from using specific medications.

Symptoms of Ventricular Tachycardia

If the heart rate during a VT episode is exceedingly high or lasts for more than a few seconds, you can have symptoms. Some signs could be:

Uncomfortable chest (angina)

Fainting (syncope)

Dizziness or lightheadedness

Feeling of heartbeat sensation (palpitations)

Breathing difficulty

Symptoms could appear and disappear unexpectedly. There may not always be any symptoms.

Tests and Exams of Ventricular Tachycardia

The medical professional will look for:

Lack of pulse

Consciousness loss

Low or normal blood pressure

Fast heartbeat

Tests to look for ventricular tachycardia include the following:

Holter watch

ECG

Research of intracardiac electrophysiology (EPS)

Monitoring the beat using a loop recorder or other gadget

Treatment of Ventricular Tachycardia

The type of heart problem and the symptoms affect the course of treatment.
When VT sufferers are in anguish, they may need:

Medicines administered intravenously, such as lidocaine, procainamide, sotalol, or amiodarone, used in cardioversion (electric shock).

Following a VT episode, initiatives are done to produce more.

Oral medications may be required for long-term treatment. These medications could, however, have serious negative effects. As new treatments are created, their use is decreasing.

It may be possible to do an ablation procedure, which involves destroying the heart tissue responsible for the irregular heartbeat.

It might be advised to use an implanted cardioverter defibrillator (ICD). It is an implanted gadget that recognizes any heartbeat that is rapid and potentially fatal. Arrhythmia is the medical term for this irregular heartbeat.